Nebraska, 2011

Damaging Wind in Nebraska, July 6, 2011

July 6, 2011 · NWS CYS · 1 event in 1 county or zone

A late afternoon thunderstorm produced winds of 60 to 70 mph in Alliance.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A late afternoon thunderstorm produced winds of 60 to 70 mph in Alliance.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 6, 2:26 PM MST, 2 hours earlier.

Area forecast discussion, Jul 6, 2:26 PM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT WED JUL 6 2011

.SHORT TERM...UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM
WATCH 606 IN EFFECT UNTIL 10 PM FOR ALL OF THE WRN NEBRASKA
PANHANDLE COUNTIES.

AN ACTIVE LATTER HALF OF THE WEEK UPCOMING ALONG WITH DIURNALLY
ENHANCED SHOWER THUNDERSTORM ACTIVITY. THIS WILL BE COURTESY OF AN
IMPRESSIVE EARLY-SEASON MONSOONAL PLUME TAPPING INTO SUB-TROPICAL
MOISTURE AND ROTATING IT AROUND THE UPPER HIGH. THE UPPER HIGH HAS
SETTLED FURTHER SOUTH COMPARED TO THIS TIME YESTERDAY...AND IS
LOCATED ACROSS SRN COLORADO AND THE OK/TX PANHANDLES EARLY THIS
AFTERNOON. MODELS PROG TWO DISTINCT POTENTIAL VORTICITY ANOMALIES
TO CONTINUE TO TRACK EAST THRU THE EVENING. AS A RESULT...SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND STRENGTHEN THROUGH
THE EVENING HOURS. STORM MOTIONS WILL BE FAIRLY SLOW...AVERAGING 8
TO 12 KNOTS. THESE SLOW STORM MOVEMENTS WHEN COMBINED WITH
PRECIPITABLE WATERS THAT WERE ON AVERAGE 150 TO 175 PERCENT OF
NORMALS THIS MORNING...WILL RESULT IN HEAVY RAIN AND POSSIBLY
LOCALIZED FLASH FLOODING. AS FOR INSTABILITIES...SBCAPES WILL PEAK
AT AROUND 500-1000 J/KG AHEAD OF THIS ANOMALIES THIS AFTERNOON AND
EVENING. DEEP LAYER SHEAR OF 25 TO 35 KNOTS SHOULD BE SUFFICIENT
FOR AT LEAST A FEW ISOLATED SEVERE THUNDERSTORMS CONTAINING MAINLY
DAMAGING WINDS...HEAVY RAIN AND TO A LESSER EXTENT SOME SMALL
HAIL. THESE THUNDERSTORMS SHOULD MERGE INTO A COMPLEX OVR
W-CENTRAL NEBRASKA AND NE COLORADO LATER THIS EVENING. SO EXPECT
CONVECTION TO TREND DOWNWARD ACROSS THE CWA BY LATE THIS
EVENING...ALTHOUGH SHOWERS AND EVEN SOME EMBEDDED THUNDER MAY
LINGER OVERNIGHT. EXPECT A MINIMA IN PRECIPITATION ACTIVITY
THURSDAY MORNING...WITH ANOTHER ROUND OF ACTIVITY ANTICIPATED BY
AFTERNOON. PRECIPITABLE WATERS ARE PROGD TO BE BACK TO MORE NORMAL
VALUES ON THURSDAY...SO WOULD EXPECT CONVECTIVE COVERAGE TO BE
LESS THAN TODAY. LESS MOISTURE WILL ALSO SUPPRESS ANY SEVERE
WEATHER POTENTIAL. BY FRIDAY...UPPER LEVEL RIDGE AXIS SLIDES
EAST...AND WITH A DEVELOPING LEE SIDE PRESSURE TROUGH SERVING AS A
CATALYST...WILL SEE MORE AFTERNOON/EVENING THUNDERSTORM
DEVELOPMENT. WITH BETTER MOISTURE IN PLACE...FRIDAY SHOULD PROVIDE
ANOTHER CHANCE OF SEVERE WEATHER FOR THE ERN PLAINS. HIGHS WILL
REMAIN PERSISTENTLY IN THE 80S ACROSS ALL LOWER ELEVATIONS
THURSDAY AND FRIDAY.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...MODELS CONTINUE TO SHOW
GOOD CONSISTENCY THROUGH THE EXTENDED AS A 592 DM UPPER LEVEL
HIGH SLOWLY MOVES EAST OF THE FOUR CORNERS REGION INTO THE
SOUTHERN PLAINS FOR THE WEEKEND. SOUTHEAST WYOMING AND WESTERN
NEBRASKA WILL BE ON THE NORTHERN EDGE OF THIS HIGH THROUGH THE
PERIOD WITH LOW TO MIDLEVEL SUBTROPICAL MOISTURE FROM THE GULF OF
MEXICO AND EAST/CENTRAL PACIFIC OCEAN PUSHING NORTH AND EAST
AROUND THE CENTER OF THE HIGH. WITH TYPICAL DAYTIME INSTABILITY
PRESENT COMBINED WITH HIGH PW/S AS HIGH AS 1.00 TO 1.50 INCHES
EACH DAY...A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. THE PRIMARY
CONCERN IS HEAVY RAINFALL AND FLASH FLOODING DUE TO THE
RELATIVELY WEAK MID TO UPPER LEVEL WINDS ASSOCIATED WITH THE HIGH.
ALL MODELS SUGGEST EMBEDDED DISTURBANCES/VORT MAX MOVING ACROSS
THE AREA FROM WEST TO EAST...LIKELY RESULTING IN ENHANCEMENT OF
SHOWER AND TSTORM ACTIVITY. HOWEVER...THE TIMING AND LOCATION OF
THESE FEATURES IS DIFFICULT TO PREDICT IN THE LONG TERM...SO WILL
KEEP A HIGH CHANCE OF THUNDERSTORMS IN THE FORECAST WITH 3O TO 50
PERCENT POP ACROSS MOST OF THE REGION AND OVER 60 PCT IN THE
MOUNTAINS. EXPECT A DIURNAL PATTERN WITH THE CONVECTION AND PRECIP
MOST DAYS...WITH THUNDERSTORMS DEVELOPING EARLY IN THE AFTERNOON
ACROSS THE MOUNTAINS...AND THEN BECOMING MORE WIDESPREAD AND
STRONGER AS THEY PUSH SLOWLY EASTWARD INTO THE HIGH PLAINS OF
WYOMING AND WESTERN NEBRASKA. RAIN SHOWER ACTIVITY WILL LIKELY
LINGER THROUGH MIDNIGHT EACH NIGHT ALTHOUGH THUNDERSTORM POTENTIAL
WILL BE LOWER WITH THE LOSS OF THE HEATING OF THE DAY. THE GFS AND
ECMWF SHOW THE POTENTIAL FOR A SLOW MOVING SHORTWAVE TROUGH TO
IMPACT THE AREA BY THE MIDDLE OF NEXT WEEK...RESULTING IN MORE
WIDESPREAD HEAVY RAINFALL AND TSTORMS. INCREASED POP TUESDAY AND
WEDNESDAY AS WELL...ALTHOUGH SOME DRIER AIR WILL BEGIN TO PUSH
INTO SOUTHERN WYOMING BY WEDNESDAY WITH MODELS SHOWING A STRONG
UPPER LEVEL LOW AROUND THE PACIFIC NORTHWEST COASTLINE.

WITH VERY LITTLE CHANGE IN THE OVERALL PATTERN...DO NOT EXPECT MAX
AND MIN TEMPS TO CHANGE TOO MUCH THROUGH THE EXTENDED. HIGHS IN
THE 80S TO AROUND 90 ARE EXPECTED ACROSS THE HIGH PLAINS EAST OF
THE LARAMIE RANGE WITH UPPER 70S TO LOW 80S WEST OF THE LARAMIE
RANGE. MILD LOW TEMPS IN THE LOW 50S TO LOW 60S ARE EXPECTED
THROUGH THE PERIOD DUE TO CLOUD COVER AND LLVL MOISTURE.
&&

.AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL ACROSS
THE AREA INTO THIS EVENING WITH PERIODS OF MVFR IN HEAVIER SHOWERS
AND TSTORMS. DO NOT EXPECT ANY IFR INTO THIS EVENING AT THIS
TIME...BUT IF HEAVY RAINFALL DEVELOPS NEAR THE LARAMIE RANGE THIS
AFTERNOON AND PERSISTS INTO THE EVENING...MAY NEED TO AMEND TAFS
FOR LOWER VIS. TSTORMS WILL DIMINISH AND MOVE EAST OF THE REGION
AFTER MIDNIGHT...BUT WITH CLEARING SKIES LATER TONIGHT...ADDED IFR
VIS DUE TO FOG ACROSS WESTERN NEBRASKA AROUND 12Z THURSDAY
MORNING.
&&

.FIRE WEATHER...NO CONCERNS ANTICIPATED THROUGH THE WEEK AS
INCREASING MONSOONAL MOISTURE PUSHES THROUGH THE DISTRICT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH THE REST OF THE WEEK AND UPCOMING WEEKEND...MOST NUMEROUS
IN THE AFTERNOONS AND EVENINGS WITH SOME DECENT RAINS POSSIBLE IN
SOME AREAS. MOST LOCATIONS WILL SEE SIGNIFICANT WETTING RAINS THIS
WEEK...WHICH WILL KEEP FUELS GREEN AND FIRE WEATHER CONCERNS
SUPPRESSED.
&&

.HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR
AND MITCHELL ALONG THE NORTH PLATTE RIVER. RIVER LEVELS WILL
CONTINUE TO SLOWLY FALL THROUGH THE WEEK...WITH DIURNAL RISES AND
FALLS OCCURRING ON THE UPPER NORTH PLATTE AND ITS TRIBUTARIES.
CHANCES FOR HEAVY RAINFALL TODAY AND AGAIN ON FRIDAY MAY PRODUCE
RISES IN THE WATER LEVELS ON AREA RIVERS...BUT THE MOST SERIOUS
FLOODING IS WELL PAST. WARM TEMPERATURES ARE FORECAST FOR THE REST
OF THE WEEK...WITH READINGS AT OR SLIGHTLY ABOVE SEASONAL NORMALS.
THE WARMTH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT.
HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE
MOUNTAINS ALREADY MELTED...DO NOT ANTICIPATE ANY SIGNIFICANT RISES
IN THE RIVERS THROUGH THE WEEK. &&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...HAHN
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Jul 6, 2:40 PM MST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT WED JUL 6 2011

NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-118-119-071200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
340 PM MDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE WESTERN
NEBRASKA PANHANDLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS
AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE
CONTAINING DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL. IN
ADDITION...THESE STORMS WILL BE SLOW MOVING AND LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS FOR
THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL
MOISTURE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON ALONG
AND EAST OF A LINE FROM LUSK TO CHEYENNE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101-103>106-109>117-071200-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
340 PM MDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MONSOON MOISTURE WILL INTERACT WITH DAYTIME HEATING TO PRODUCE
AFTERNOON SHOWERS AND THUNDERSTORMS TODAY. THESE THUNDERSTORMS ARE
NOT EXPECTED TO BECOME SEVERE. PRIMARY HAZARDS WITH THESE STORMS
WILL BE GUST WINDS TO 40 MPH...BRIEF HEAVY RAINFALL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AND A DAILY BASIS FOR
THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL
MOISTURE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 6, 2:56 PM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HEAVY RAIN       7 SE BURNS              41.12N 104.26W
07/06/2011  M2.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            2 INCHES IN 30 MINUTES.

&&

HAHN
Special weather statement, Jul 6, 3:14 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MDT WED JUL 6 2011

NEZ002-003-095-096-062315-
BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE-
414 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...SOUTHERN DAWES
AND NORTHERN BOX BUTTE COUNTIES UNTIL 515 PM MDT...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF CRAWFORD TO 11 MILES SOUTHEAST OF AGATE...AND MOVING EAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
MARSLAND AROUND 425 PM MDT.
BOX BUTTE DAM AROUND 450 PM MDT.
HEMINGFORD AROUND 510 PM MDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Local storm report, Jul 6, 3:23 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
423 PM MDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       14 NE HARRISON          42.83N 103.69W
07/06/2011  M0.50 INCH       SIOUX              NE   TRAINED SPOTTER

            10 MINUTE RAINFALL. START TIME ESTIMATED BASED ON RADAR.

&&

HAMMER
Special weather statement, Jul 6, 3:48 PM MST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
448 PM MDT WED JUL 6 2011

NEZ002-003-062345-
BOX BUTTE NE-DAWES NE-
448 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 545 PM MDT...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOX BUTTE DAM...OR 22 MILES NORTHWEST OF
ALLIANCE...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WILD HORSE BUTTE AROUND 505 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Special weather statement, Jul 6, 4:15 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT WED JUL 6 2011

NEZ003-070000-
BOX BUTTE NE-
515 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE COUNTY
UNTIL 600 PM MDT...

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILD HORSE BUTTE...OR 11 MILES NORTH OF
ALLIANCE...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL EASTERN BOX BUTTE COUNTY THROUGH 600 PM MDT
RURAL SOUTHEASTERN BOX BUTTE COUNTY THROUGH 600 PM MDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Special weather statement, Jul 6, 4:21 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT WED JUL 6 2011

NEZ019>021-070000-
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
521 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF...
CENTRAL MORRILL AND NORTHEASTERN BANNER COUNTIES UNTIL 600 PM MDT...

AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUBBARD GAP...OR 16 MILES SOUTHEAST OF
SCOTTSBLUFF...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHIMNEY ROCK...
  BAYARD...
  BRIDGEPORT...
  ANGORA...
  MCGREW...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

APFEL

The radar

The North Platte radar (KLNX), 190 km away, was scanning. The volume nearest the first event began at 23:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Box Butte

When
July 6, 4:26 PM MST to 4:30 PM MST
Where
Box Butte County, 0.51 mi E of Alliance
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.100, -102.870

Winds were estimated at 60 to 70 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317193.